Alert archive / Colorado / Winter Storm Warnings in 2017

Winter Storm Warning 14, NWS Denver/Boulder, CO

November 4, 20174 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Nov 4, 2017, 4:46 AM MDT for 4 counties in Colorado. It took effect at Nov 4, 2017, 6:00 PM MDT. It was in force for 35 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 4, 2017, 4:46 AM MDT (10:46 UTC)
In effect from
Nov 4, 2017, 6:00 PM MDT
Expired
Nov 6, 2017, 3:44 AM MST
In force
35 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO

The radar

The Cheyenne radar (KCYS), 121 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 6:30 AM MSTSNOW 5.64 Ne Ward, CO
Nov 5, 7:00 AM MSTSNOW 0.51 W Estes Park, CO
Nov 5, 7:00 AM MSTHEAVY SNOW 8.57 N Granby, CO
Nov 5, 7:53 AM MSTHEAVY SNOW 8Allenspark, CO
Nov 5, 8:58 AM MSTHEAVY SNOW 48 Sse Rand, COWILLOW CREEK PASS SNOTEL. 24 HOUR TOTAL.
Nov 5, 8:58 AM MSTHEAVY SNOW 111 Nnw Cameron Pass, COJOE WRIGHT SNOTEL. 24 HOUR TOTAL.
Nov 5, 8:58 AM MSTHEAVY SNOW 119 Ssw Cameron Pass, CONEVER SUMMER SNOTEL. 24 HOUR TOTAL.
Nov 5, 9:17 AM MSTHEAVY SNOW 101 Nne Rabbit Ears Pass, COCOLUMBINE SNOTEL. 24 HOUR TOTAL.
Nov 5, 9:17 AM MSTHEAVY SNOW 113 Nne Mt Audubon, COSAWTOOTH SNOTEL. 24 HOUR TOTAL.
Nov 5, 9:17 AM MSTHEAVY SNOW 129 Ene Steamboat Springs, COTOWER SNOTEL. 24 HOUR TOTAL.
Nov 5, 1:00 PM MSTHEAVY SNOW 78 Sse Rand, COWILLOW CREEK PASS SNOTEL. 24 HOUR TOTAL.
Nov 5, 1:00 PM MSTHEAVY SNOW 113 Nne Mt Audubon, COSAWTOOTH SNOTEL. 24 HOUR TOTAL.
Nov 5, 1:00 PM MSTHEAVY SNOW 124 Ese Mt Zirkel, COZIRKEL SNOTEL. 24 HOUR TOTAL.
Nov 5, 1:00 PM MSTHEAVY SNOW 124 Nnw Longs Peak, COBEAR LAKE SNOTEL. 24 HOUR TOTAL.
Nov 5, 1:00 PM MSTHEAVY SNOW 131 Nnw Cameron Pass, COJOE WRIGHT SNOTEL. 24 HOUR TOTAL.
Nov 5, 1:00 PM MSTHEAVY SNOW 141 Nne Rabbit Ears Pass, COCOLUMBINE SNOTEL. 24 HOUR TOTAL.
Nov 5, 1:00 PM MSTHEAVY SNOW 155 N Trail Ridge, COLONG DRAW RESERVOIR SNOTEL. 24 HOUR TOTAL.
Nov 5, 1:00 PM MSTHEAVY SNOW 189 Ene Steamboat Springs, COTOWER SNOTEL. 24 HOUR TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2017-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2017-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2567 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

492 
WWUS45 KBOU 041046
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
446 AM MDT Sat Nov 4 2017

...Heavy snow for the northern mountains...

.Strong flow aloft coupled with increasing Pacific moisture will 
allow for a prolonged period of moderate to heavy snow for the 
north central mountains Saturday night through Sunday night. The
snow begin to decrease on Monday.

The heaviest snow totals are expected to occur along the higher
west and southwest facing slopes, north of the Interstate
70 corridor. In addition, southwest winds 15 to 25 mph with gusts
to 40 mph may also produce areas of blowing snow over the 
mountain passes, including Cameron and Rabbit Ears.

COZ031-033-041900-
/O.UPG.KBOU.WS.A.0016.171105T0000Z-171107T0000Z/
/O.NEW.KBOU.WS.W.0014.171105T0000Z-171106T1200Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, and Willow Creek Pass
446 AM MDT Sat Nov 4 2017

...WINTER STORM WARNING IN EFFECT FROM 6 PM MDT THIS EVENING TO
5 AM MST MONDAY...

* WHAT...Heavy snow expected. Plan on difficult travel conditions.
  Total snow accumulations of 8 to 16 inches, with localized 
  amounts up to 24 inches, are expected.

* WHERE...Rabbit Ears Pass and Rocky Mountain National Park and 
  the Medicine Bow Range.

* WHEN...From 6 PM MDT this evening to 5 AM MST Monday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
6 follow-up statements
019 
WWUS45 KBOU 041900
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
100 PM MDT Sat Nov 4 2017

...Heavy snow for the northern mountains...

.Strong flow aloft coupled with increasing Pacific moisture will
allow for a prolonged period of moderate to heavy snow for the
north central mountains through Sunday night. Snow continues into
Monday, but intensity should gradually decrease. 

The heaviest snow totals are expected to occur across the higher
mountains, north of the Interstate 70 corridor. Gusty southwest 
winds will also produce areas of blowing snow over the mountain 
passes, including Cameron Pass and Rabbit Ears Pass.

COZ031-033-050300-
/O.CON.KBOU.WS.W.0014.171105T0000Z-171106T1200Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, and Willow Creek Pass
100 PM MDT Sat Nov 4 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM MDT THIS
EVENING TO 5 AM MST MONDAY...

* WHAT...Heavy snow expected. Plan on difficult travel conditions.
  Total snow accumulations of 8 to 16 inches, with localized 
  amounts up to 24 inches, are expected.

* WHERE...Rabbit Ears Pass and Rocky Mountain National Park and 
  the Medicine Bow Range.

* WHEN...Snow will become heavier this evening, and snow levels
  will lower to around 8000-8500 feet by late tonight. Snow will
  continue through Sunday night and into Monday, although a
  gradual decrease in intensity is expected during that time.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
083 
WWUS45 KBOU 050158
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
758 PM MDT Sat Nov 4 2017

...Heavy snow for the northern mountains...

.Strong flow aloft coupled with increasing Pacific moisture will
allow for a prolonged period of moderate to heavy snow for the
north central mountains through Sunday night. Snow continues into
Monday, but intensity should gradually decrease.

The heaviest snow totals are expected to occur across the higher
mountains, north of the Interstate 70 corridor. Gusty southwest
winds will also produce areas of blowing snow over the mountain
passes, including Cameron Pass and Rabbit Ears Pass.

COZ031-033-051200-
/O.CON.KBOU.WS.W.0014.000000T0000Z-171106T1200Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, and Willow Creek Pass
758 PM MDT Sat Nov 4 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions. Snow levels lower to valley floors tonight. 
  Additional snow accumulations of 8 to 14 inches, with localized 
  amounts up to 24 inches, are expected.

* WHERE...Rabbit Ears Pass and Rocky Mountain National Park and 
  the Medicine Bow Range.

* WHEN...Snow will become heavier tonight. Snow will continue 
  through Sunday night and into Monday, although a gradual 
  decrease in intensity is expected during that time.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
312 
WWUS45 KBOU 051054
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
354 AM MST Sun Nov 5 2017

...Heavy snow for the northern mountains...

.Strong flow aloft coupled with Pacific moisture will allow for a
prolonged period of moderate to heavy snow for the north central 
mountains today through tonight. Snow will continue into Monday 
but intensity should decrease.

The heaviest snow totals are expected to occur across the higher
mountains, north of the Interstate 70 corridor. Gusty southwest
winds will also produce areas of blowing snow over the mountain
passes, including Cameron Pass and Rabbit Ears Pass.

COZ031-033-051900-
/O.CON.KBOU.WS.W.0014.000000T0000Z-171106T1200Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, and Willow Creek Pass
354 AM MST Sun Nov 5 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions. Additional snow accumulations of 4 to 7 inches, with
  localized amounts up to 12 inches, are expected.

* WHERE...Rabbit Ears Pass and Rocky Mountain National Park and 
  the Medicine Bow Range.

* WHEN...Until 5 AM MST Monday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
297 
WWUS45 KBOU 051924
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
1224 PM MST Sun Nov 5 2017

...Heavy snow for the northern mountains...

.Strong flow aloft coupled with Pacific moisture will allow for a
prolonged period of moderate to heavy snow for the north central
mountains through tonight. Snow will continue into Monday but 
intensity should decrease.

The heaviest snow totals are expected to occur across the higher
mountains, north of the Interstate 70 corridor. Gusty southwest
winds will also produce areas of blowing snow over the mountain
passes, including Cameron Pass and Rabbit Ears Pass.

COZ031-033-060500-
/O.CON.KBOU.WS.W.0014.000000T0000Z-171106T1200Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, and Willow Creek Pass
1224 PM MST Sun Nov 5 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions. Additional snow accumulations of 3 to 6 inches, 
  with localized amounts up to 10 inches, are expected.

* WHERE...Rabbit Ears Pass and Rocky Mountain National Park and 
  the Medicine Bow Range.

* WHEN...Until 5 AM MST Monday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
418 
WWUS45 KBOU 060209
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
709 PM MST Sun Nov 5 2017

...Heavy snow for the northern mountains...

.Snow coverage and intensity has begun to decrease across the
northern Colorado mountains. That trend will continue through the
late night hours. 

Snow totals so far in the mountains roughly along and north of a
line from Kremmling to Allenspark have mostly ranged between 8 
and 15 inches, with up to 18 inches in the mountains north of 
Rabbit Ears Pass. 

Snow showers will continue through Monday and Monday night, but 
intensity should be a little lower through this time.

COZ031-033-061200-
/O.CON.KBOU.WS.W.0014.000000T0000Z-171106T1200Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, and Willow Creek Pass
709 PM MST Sun Nov 5 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* WHAT...Snow will gradually taper off overnight. However, as
  temperatures drop, plan on hazardous travel conditions as roads
  refreeze and become icy and snow packed. Additional snow 
  accumulations of 1 to 3 inches, with localized amounts up to 5 
  inches, are expected.

* WHERE...Rabbit Ears Pass and Rocky Mountain National Park and 
  the Medicine Bow Range.

* WHEN...Until 5 AM MST Monday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
596 
WWUS45 KBOU 061044
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
344 AM MST Mon Nov 6 2017

COZ031-033-061145-
/O.CAN.KBOU.WS.W.0014.000000T0000Z-171106T1200Z/
Rabbit Ears Pass-
Rocky Mountain National Park and the Medicine Bow Range-
Including the cities of East Slopes Park and Northern Gore
Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, 
Laramie and Medicine Bow Mountains, Rabbit Ears Range, 
Rocky Mountain National Park, and Willow Creek Pass
344 AM MST Mon Nov 6 2017

...WINTER STORM WARNING IS CANCELLED...

Latest radar and webcams show the snow has mostly ended across the
warned area. More snow is exepcted tonight into Tueasdsay as a 
storm system moves in from the west.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Nov 4, 4:40 AM MDT, 6 minutes earlier.

Area forecast discussion, Nov 4, 4:40 AM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
440 AM MDT Sat Nov 4 2017

.SHORT TERM...(Today and tonight)
Issued at 440 AM MDT Sat Nov 4 2017

An active day in store, on two fronts. Strong southwest flow aloft
across the state is going to bring warmer temperatures across the
forecast area, but with blustery southwest winds. Winds are
expected to be strongest over the Palmer Divide, where the higher
elevations will make it easier for the strong winds aloft to mix
to the surface. Model cross sections show 50 to 60 knot winds at
10,000 feet MSL this morning which will likely mix to the surface
by midday. Sustained winds around 40 mph and gusts in excess of 60
mph will be possible. A High Wind Warning will be in effect for
zone 41 through 3 PM this afternoon. Elsewhere across northeast
Colorado, temperatures are expected to climb into the lower 70s,
but with southwest winds of 15 to 25 mph by afternoon. Areas along
the Front Range foothills may see some higher gusts at times.

The other weather maker today will be increasing moisture over the
northern mountains that begins producing rain and snow by
afternoon. Snow levels will initially be quite high, above 10,000
feet, but they are expected to come down tonight as an upper level
weather disturbance embedded in the west-southwest flow crosses
over the state. Satellite imagery shows the moisture with
tonight's weather system movign over southern Idaho and Utah this
morning. The period of heaviest precipitation is forecast to be
tonight as the strongest dynamic forcing moves over the state.
Orographic effects will also be present with low and mid level
winds in the 30 to 40 knot range. An upper level jet in place over
the will also help things out. The northern mountain zones could
pick up 5 to 10 inches of snow overnight, with additional snow
after that. A Winter Storm Warning for zones 31 and 33 will go
into effect at 6 PM MDT.

One other thing to keep an eye on later tonight will be a cold
front moving into the northeast corner of the state overnight. At
this time it looks like the surface feature will be dry enough
that only a wind shift is observed. More effects from the front
will be felt on Sunday when temperatures are some 20 degrees
cooler than this afternoon.

.LONG TERM...(Sunday through Friday)
Issued at 440 AM MDT Sat Nov 4 2017

WSW flow aloft will remain across the area Sun thru Sun night as an
upper level trough moves into the NWRN US.  Cross-sections continue
to show quite a bit of moisture embedded in the flow with lapse
rates around 7 c/km.  In addition position of upper level jet will
likely lead to some banded heavier pcpn in the mtns areas of Jackson
and Larimer counties favored by WSW flow.  Further southward expect
pcpn amounts will gradually decrease along with overall coverage.

Over nern CO a cold front will affect the plains as a sfc low
resides over sern CO.  With position of upper level jet and some
enhanced low lvl upslope closer to the WY border, there will be a
good chc of pcpn fm the nrn Foothills across the adjacent plains
mainly north of a Fort Collins to Greeley line in the morning hours.
Temps will be cold enough for a mix of rain and snow in the
Foothills with some accumulation possible abv 7500 ft.  Over the
rest of the plains it will be mainly dry. Aftn highs will range fm
the lower to mid 40s nr the WY-NE border with lower 50s eslewhere
except over srn Lincoln county where readings may rach the lower 60s.

For Sun Night the ECMWF still shows a possible disturbance moving
across nrn CO.  Thus snow will continue in the mtns mainly across
Jackson and Larimer counties.  Over nern CO there will be another
chc of pcpn especially nr the WY-NE border as the disturbance moves
across in the evening hours.

On Mon the upper level trough over the NWRN US will begin to shift
east. This will leave WSW flow aloft across the area. Cross-sections
show a decrease in moisture in the mtns so additional accumulations
thru the aftn look rather light at this point.  Across nern CO sfc
low pres will develop nr the Foothills with sely low lvl flow over
the plains.  Overall this would probably lead to a Denver Cyclone by
aftn with the potential for widespread low clouds across much of the
plains except over the Palmer Divide where downslope flow would be
in place.  As a result this will likely lead to issues with aftn
highs.  For now will keep highs in the mid 40s to lower 50s across
much of nern CO but it could end up being cooler.

For Mon night into Tue the models have trended towards the EMCWF
solution with an upper level ridge forming over the NWRN US which
allows for the upper level trough to shift southeast across the
area.  The ECMWF is slower and stronger with the upper level trough
while the GFS is faster and not as stg.  Furthermore both models
show a cold fnt moving across nern CO Mon night with upslope flow
into Tue.  Meanwhile, as the upper level trough moves across, there
will be some weak to moderate qg ascent especially on Tue so will
see a good chc of snow in the mtns and possibly across the plains as
well. At this time snow amounts look on the light side.  Highs on
Tue across nern Co will only be in the 30s.

For Tue night into early Wed the main upper level trough will move
across the area.  Once again the ECMWF is stronger and slower with
this feature versus the GFS.  As a result, the ECMWF continues to
have a good chc of pcpn over much of the area Tue night into early
Wed while the GFS ends the pcpn by Tue evening.  At this point with
still a lot of uncertainty will keep in a chc of pcpn thru Tue
night.

By Wed aftn, even if the slower ECMWF is correct,  pcpn should end
by Wed morning with dry conditions by aftn.  As for highs will keep
readings in the upper 40s to lower 50s across nern CO.  For Thu a
flat upper level ridge will buid into the area with dry conditions
and warmer temperatures.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 440 AM MDT Sat Nov 4 2017

Winds will be the primary aviation impact today. Winds will be
west to southwesterly through the day with gusts of 25 to 30 knots
from late morning through the afternoon. Winds will be strongest
around KAPA. Winds will decrease late in the afternoon.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 6 PM MDT this evening to 5 AM MST
Monday for COZ031-033.

High Wind Warning until 3 PM MDT this afternoon for COZ041.

&&

SHORT TERM...Dankers
LONG TERM...RPK
AVIATION...Dankers
Hazardous weather outlook, Nov 3, 10:57 AM MDT, 17 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1057 AM MDT Fri Nov 3 2017

COZ030>051-041700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1057 AM MDT Fri Nov 3 2017

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Fog and mist will slowly erode over the region through the morning
hours. Clouds will persist through the day with temperatures up to
20 degrees warmer than yesterday on the plains. Some gusty winds
in the mountains with speeds of 25 to 30 mph during the afternoon
hours will be possible. Later this evening light snow will begin
to develop over the higher terrain of the western slopes of the
north central mountains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Periods of moderate to heavy snow will develop in the higher
mountains from Saturday afternoon through Monday. The heaviest
snowfall will be possible Saturday night through Sunday in the
mountains north of Interstate 70, along west and southwest facing
slopes. Storm totals through Monday of 10 to 20 inches will be
possible.  There may be some rain mixed with snow showers in the
mountain valleys over the weekend as well.

Across the plains it will be dry with gusty winds and well above
normal temperatures on Saturday. This will lead to elevated fire
danger in the afternoon hours.  Early next week, another weather
system will bring a better chance of snow to the mountains. There
will be a chance of showers on the plains which could mix with or
turn to snow late Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 5:02 AM MDTHigh Wind WarningBOUArapahoe, Douglas, Elbert13 hr

Nearby

Winter Storm Warnings in Colorado, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.